Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lupus and HIV Treatment
Apr 4, 2003

An employee of mine who is an RN stuck herself with a needle from a patient who is HIV poitive. According to the CDC guidelines at our facility we started her on an antiviral prophylaxis to HIV exposure. Her esposure is minimal.. Do you think there could be additoinal complications because of her Lupus which is in remission. Would you reccommend that she stop the medications.

Response from Dr. Boyle

Unfortunately, there is just not enough information provided to answer with any detail; however, if her exposure warrants post exposure prophylaxis under the CDC guidelines I would lean toward continuing it unless she is having some specific problem with it at this time. She should, of course, discuss this with the doctor who provided the medications, especially if she starts to experience a lupus flare, but I am not aware of HIV medications being a cause for that.



Previous
Med schedule off a little .....
Next
Is videx, zerit, abacavir a potent combination?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement